MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2420-0007
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.Although requested, it is the customer's policy to not provide patient information.
 
Event or Problem Description
It was reported that iv antibiotic piperacillin-tazobactam 3.375 grams in 55ml minibag was programmed to infuse at a rate of 18.3ml/hr through iv infusion pump.It was noted that the medication infused after 30 minutes instead of 3 hours.The event occurred in intensive care unit (icu).There was no patient harm.It was noted on a non-bd investigation, through review of device logs and discussions with clinical staff, that the event appears to be due to a backflow check valve failure.
 
Additional Manufacturer Narrative
Additional information provided: concomitant medical products & medical products & therapy dates.Correction on initial report: device identification.The customer¿s report of backflow check valve failure as the secondary infusion was confirmed.The primary and secondary set were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components visual inspection of the set noted no damage or any anomalies.The check valves were visually inspected under magnification and both check valves were assembled in the set correctly, and the silicone membrane was centered.Functional testing resulted in fluid and air bubbles going into the primary bag on one of the two primary sets.Fluid was also noted to have gone past the check valve indicating a faulty check valve.No backflow was observed.Disassembly of the check valve found that the check valve disc was being pinched within the housing.The root cause of the customer¿s report of secondary back flowed into primary bag was caused by the check valve disc being pinched which is a supplier-related issue.A pinch disc would lead to a failure of the check valve.
 
Event or Problem Description
It was reported that the iv antibiotic piperacillin-tazobactam 3.375 grams in 55ml mini-bag, was programmed to infuse at a rate of 18.3ml/hr through the iv infusion pump.It was noted that the medication infused after (30) minutes instead of (3) hours.The event occurred in the intensive care unit (icu).There was no patient harm.It was noted on a non-bd investigation, through review of device logs and discussions with clinical staff, the event appears to be due to a backflow check valve failure.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9145220
Report Number9616066-2019-02779
Device Sequence Number14162577
Product Code FPA
UDI-Device Identifier10885403219870
UDI-Public10885403219870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2420-0007
Device Catalogue Number2420-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2)11448964,2420-0007.; (2)8100,8015,SEC TUBING, TD 8/15/19.